"Nov. 29, 2012 (Chicago) -- For cancer patients undergoing chemotherapy who have found their complaints of general mental fogginess and haziness dismissed by their doctors as not being a real medical condition, vindication has arrived.
In case of overdose with VESANOID (tretinoin) , reversible signs of hypervitaminosis A (headache, nausea, vomiting, mucocutaneous symptoms) can appear. The maximal tolerated dose in patients with myelodysplastic syndrome or solid tumors was 195 mg/m2/day. The maximal tolerated dose in pediatric patients was lower at 60 mg/m2/day. Overdosage with other retinoids has been associated with transient headache, facial flushing, cheilosis, abdominal pain, dizziness and ataxia. These symptoms have quickly resolved without apparent residual effects.
There is no specific treatment in the case of an overdose; however, it is important that the patient be treated in a special hematological unit.
VESANOID (tretinoin) is contraindicated in patients with a known hypersensitivity to VESANOID (tretinoin) , any of its components, or other retinoids. VESANOID (tretinoin) should not be given to patients who are sensitive to parabens, which are used as preservatives in the gelatin capsule.
Last reviewed on RxList: 9/24/2008
This monograph has been modified to include the generic and brand name in many instances.
Additional Vesanoid Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Get the latest treatment options.